Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 5, NWS Denver/Boulder, CO

April 10, 200619 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 10, 2006, 4:43 AM MDT for 19 counties in Colorado. It took effect at Apr 10, 2006, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2006, 4:43 AM MDT (10:43 UTC)
In effect from
Apr 10, 2006, 10:00 AM MDT
Expired
Apr 10, 2006, 8:00 PM MDT
In force
10 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 22 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4838 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOU 101043
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
443 AM MDT MON APR 10 2006

...RED FLAG WARNING FOR GUSTY SOUTHWEST WINDS...VERY LOW
HUMIDITIES...AND DRY FUELS IN EFFECT FROM 10 AM MDT UNTIL 8 PM MDT
TODAY FOR THE FRONT RANGE FOOTHILLS AND NORTHEAST PLAINS OF
COLORADO...FIRE WEATHER ZONES 235...236...AND 238 THROUGH 251.

.THE NATIONAL WEATHER SERVICE IN DENVER...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM
10 AM MDT THIS MORNING UNTIL 8 PM MDT THIS EVENING.  INCREASING
SOUTHWEST FLOW ALOFT WILL COMBINE WITH UNSEASONABLY WARM
TEMPERATURES AND DRY CONDITIONS TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS TODAY.

COZ241-246-247-101845-
/O.NEW.KBOU.FW.W.0005.060410T1600Z-060411T0200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER
443 AM MDT MON APR 10 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH WILL INCREASE TO 20 TO 30 MPH WITH
GUSTS UP TO 40 MPH THIS AFTERNOON. AS TEMPERATURES RISE INTO THE
70S AND LOWER 80S...RELATIVE HUMIDITY READINGS WILL DROP INTO THE
SINGLE DIGITS.  THESE WEATHER CONDITIONS COMBINED WITH VERY
DRY FUELS WILL PRODUCE CONDITIONS FAVORABLE FOR THE RAPID GROWTH
OF WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

COZ215-216-101845-
/O.NEW.KBOU.FW.W.0005.060410T1600Z-060411T0200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK
443 AM MDT MON APR 10 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE BY LATE
THIS MORNING. GUSTS NEAR 40 MPH CAN BE EXPECTED ESPECIALLY ACROSS
HIGHER EXPOSED RIDGES. AS TEMPERATURES RISE INTO THE 60S...RELATIVE
HUMIDITY READINGS WILL DROP INTO THE 8 TO 14 PERCENT RANGE. THESE
WEATHER CONDITIONS COMBINED WITH VERY DRY FUELS WILL PRODUCE
CONDITIONS FAVORABLE FOR THE RAPID GROWTH OF WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

COZ238>240-242>245-248>251-101845-
/O.NEW.KBOU.FW.W.0005.060410T1600Z-060411T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
443 AM MDT MON APR 10 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH BY THIS
AFTERNOON...WITH SOME GUSTS IN EXCESS OF 30 MPH. AS TEMPERATURES
RISE WELL INTO THE 70S...RELATIVE HUMIDITY READINGS WILL DROP INTO
8 TO 14 PERCENT RANGE. THESE WEATHER CONDITIONS COMBINED WITH VERY
DRY FUELS WILL PRODUCE CONDITIONS FAVORABLE FOR THE RAPID GROWTH
OF WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

BARJENBRUCH
3 follow-up statements
000 
WWUS85 KBOU 110214
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
814 PM MDT MON APR 10 2006


COZ215-216-238>251-110315-
/O.EXP.KBOU.FW.W.0005.000000T0000Z-060411T0200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
814 PM MDT MON APR 10 2006

...RED FLAG WARNING HAS EXPIRED FOR THE FRONT RANGE AND NORTHEAST 
PLAINS OF COLORADO...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WIND SPEEDS HAVE CONTINUED TO DECREASE AND RELATIVE HUMIDITIES
RISE THIS EVENING. THIS TREND IS EXPECTED TO CONTINUE OVERNIGHT.
THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$
000 
WWUS85 KBOU 150326
RFWBOU

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE DENVER CO
926 PM MDT FRI APR 14 2006

...FIRE WEATHER WATCH SATURDAY MORNING THROUGH SATURDAY EVENING
FOR ALL OF THE FRONT RANGE FOOTHILLS AND PLAINS OF NORTHEAST
COLORADO...

.ANOTHER ROUND OF STRONG AND GUSTY WINDS COMBINED WITH LOW
HUMIDITIES AND DRY FUELS WILL CREATE HAZARDOUS FIRE WEATHER
CONDITIONS SATURDAY. A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER
THE CENTRAL PLAINS WILL PRODUCE STRONG WEST TO NORTHWEST WINDS
THROUGH THE ENTIRE DAY.

COZ215-216-238>251-151130-
/O.CON.KBOU.FW.A.0005.060415T1500Z-060416T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
926 PM MDT FRI APR 14 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 9 AM MDT SATURDAY
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 9 AM MDT SATURDAY
THROUGH SATURDAY EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WILL SPREAD ACROSS
THE FRONT RANGE FOOTHILLS AND NORTHEAST PLAINS SATURDAY MORNING
AND THEN CONTINUE INTO THE EVENING HOURS. PEAK GUSTS AROUND
50 MPH CAN BE EXPECTED. WHILE RELATIVE HUMIDITY LEVELS ARE
EXPECTED TO STAY JUST ABOVE THE 15 PERCENT THRESHOLD...FUEL
CONDITIONS ARE EXTREMELY DRY AND COMBINED WITH THE STRONG WINDS
THERE IS A THREAT OF FAST RUNNING WILDFIRES. THERE IS A CHANCE OF
MEASURABLE PRECIPITATION TOMORROW AS WELL...ESPECIALLY OVER THE
NORTHEAST CORNER OF THE STATE WHICH WOULD LIMIT THE THREAT OF
CRITICAL FIRE WEATHER CONDITIONS IN THAT AREA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.

$$

BARJENBRUCH
000 
WWUS85 KBOU 151047
RFWBOU

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE DENVER CO
447 AM MDT SAT APR 15 2006

COZ215-216-238>251-151200-
/O.CAN.KBOU.FW.A.0005.060415T1500Z-060416T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
447 AM MDT SAT APR 15 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE FIRE
WEATHER WATCH. STRONG WINDS ARE STILL EXPECTED TODAY WITH PEAK
WIND GUSTS IN THE 35 TO 45 MPH RANGE ON THE PLAINS AND UP TO 65
MPH IN THE FOOTHILLS. HOWEVER...MORE MOISTURE IS ANTICIPATED WITH
MINIMUM HUMIDITIES RANGING FROM 15 TO 35 PERCENT. THERE IS ALSO A
BETTER CHANCE OF RAIN ALONG THE FOOTHILLS THIS MORNING THAN WAS 
EARLIER ANTICIPATED.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 10, 3:45 AM MDT, 58 minutes earlier.

Area forecast discussion, Apr 10, 3:45 AM MDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
345 AM MDT MON APR 10 2006

.SHORT TERM DISCUSSION...BIGGEST CONCERN TODAY IS THREAT OF RED FLAG
CONDITIONS OVER THE FRONT RANGE FOOTHILLS AND PLAINS.  SOUTHWEST
FLOW ALOFT INCREASES SIGNIFICANTLY THIS AFTERNOON AS UPPER JET
IMPINGES ON THE AREA.  LEE TROUGH ALSO GETS KICKED EAST WHICH WILL
HELP DOWNSLOPE WARMING...DRYING...AND WINDS.  WITH STRONG SURFACE
HEATING AND LEE TROUGHING...WINDS ARE EXPECTED TO INCREASE INTO THE
15-25 MPH RANGE ALL AREAS BY AFTERNOON...WITH 20-30 MPH WINDS AND
GUSTS OF AT LEAST 35 MPH SOUTH AND EAST OF DENVER.  THE WINDS...
COMBINED WITH UNSEASONABLY WARM TEMPERATURES AND VERY LOW
HUMIDITIES...WILL SUPPORT A RED FLAG WARNING FOR ALL OF THE PLAINS
AND FOOTHILLS.  CURRENT DEWPOINTS ARE ONLY IN THE UPPER SINGLE
DIGITS TO MID TEENS SOUTH OF I-70.  THIS DRIER AIR WILL SPREAD
NORTHEAST ACROSS THE CWA LATER THIS MORNING AS LOW LEVEL SOUTHERLY
FLOW INCREASES.  DONT SEE MUCH COLD ADVECTION TIL LATE IN THE DAY SO
TEMPERATURES EXPECTED TO BE JUST AS WARM AS YESTERDAY...AND EVEN A
COUPLE DEGREES WARMER ON THE FAR EASTERN PLAINS.  THIS SUPPORTS MIN
RH VALUES DOWN INTO THE 7-14 PERCENT RANGE.

OTHERWISE...UPPER LEVEL MOISTURE WILL STREAM INTO THE AREA WITH SOME
HIGH CLOUDS THROUGH MID AFTERNOON.  MID LEVEL MOISTURE IS STILL
EXPECTED TO INCREASE OVER THE MOUNTAINS LATE IN THE DAY...WHICH
COULD SPARK OFF A LATE DAY HIGH BASED SHOWER OR STORM IN THE HIGH
COUNTRY.  OVERALL...DELAYED PRECIP CHANCE A BIT AND RESERVED HIGHER
POPS FOR MOUNTAIN SNOWFALL UNTIL AFTER MIDNIGHT AS BEST MOISTURE
COUPLED WITH COLD ADVECTION OCCURS LATER TONIGHT.  EVEN THEN...BEST
SHOT WOULD BE IN THE ROUTT NATIONAL FOREST.

.LONG TERM DISCUSSION...SFC SURGE WL QUICKLY MOV THRU THE PLAINS
EARLY TUESDAY MRNG.  A BRIEF PERIOD OF NELY WINDS COURTESY A DVLPG
SFC LOW OVR WRN SOUTH DAKOTA IS EXPECTED TO BRING A LTL MORE MSTR
INTO THE RGN.  MDL SOUNDINGS INDG PRECIP WATER WL INCRS TO ARND A
THIRD OF AN INCH ALG WITH SOME INSTABILITY IN THE LWR LVLS OF THE
ATMS.  BEST CHC OF MRNG PRECIP WL BE ALG THE FNT RANGE AND IN THE
HIGH COUNTRY...SO WL LIMIT POPS TO THESE AREAS WHILE KEEPING REST OF
THE PLAINS DRY.  PRECIP SHOULD BRIEFLY WIND DOWN BY MID MORNG AS
SURGE MOVES WELL SOUTH OF THE AREA...BUT ISOLD AFTN TSTMS WL BE
POSSIBLE BY MID TO LATE AFTN AS ATMS BCMS CONVECTIVELY UNSTABL.  IN
THE MTNS...TEMPS SHOULD BE WARM ENUF FOR RAIN AT ALL BUT THE HIGHEST
ELEVATIONS WITH SOME TSTMS PSBL IN THE VALLEYS.  ALL AREAS SHOULD
SEE TEMPS 15 TO 20 DEGREES COOLER THAN MONDAY...MEANING SEASONAL
TEMPS FOR A CHANGE.

COOLDOWN WL BE SHORT LIVED HWVR.  RDG WL RETURN TO THE AREA
WEDNESDAY.  UNDER MOSTLY CLEAR SKIES...TEMPS WL REBOUND WELL INTO
THE 70S WITH SOME 80S PROBABLE THURSDAY AS DOWNSLOPING FLOW
RETURNS.  WL RMV POPS FROM THE MID WEEK FCST.  A DEEP UPR LOW WL
SPIN OFF THE SRN CALIF COAST DURING THE LATTER HALF OF THE WEEK.
LONG RANGE MDLS AT ODDS WRT TIMING THE LOW AS IT EJECTS FROM THE
SOUTHWESTERN CONUS.  PREFER THE SLOWER EURO MDLS AS THIS SYSTEM  WL
BE CUTOFF FROM ANY UPSTREAM KICKER.  THIS WOULD MEAN A WARMER FCST
THAN WE HAVE FOR MUCH OF NEXT WKND.  IN FACT...IF THIS SYSTEM
DELAYS...SAT COULD BE ANOTHER CRITICAL FIRE WX DAY WITH STG SWLY
FLOW AHD OF THE SYSTEM.  FOR NOW...WL WARM UP THE WEEKEND FCST
CONSIDERABLY AND DELAY SCT POPS UNTIL SATURDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FRONT RANGE
FOOTHILLS AND PLAINS 10 AM UNTIL 8 PM TODAY...FIRE WEATHER ZONES
235..236...238>251.

&&

BARJENBRUCH/046
Hazardous weather outlook, Apr 9, 10:40 AM MDT, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1040 AM MDT SUN APR 09 2006

COZ030>051-101200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1040 AM MDT SUN APR 09 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SNOW SHOWERS WILL DEVELOP IN THE MOUNTAINS ON MONDAY AND
TUESDAY AS AN UPPER LEVEL DISTURBANCE BRUSHES ACROSS NORTHERN
COLORADO.  THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ON THE PLAINS MONDAY AFTERNOON AND EVENING. IT WILL BE
DRY AND WARMER ON WEDNESDAY AND THURSDAY AS AN UPPER LEVEL RIDGE
BUILDS OVER COLORADO.  ANOTHER STORM SYSTEM COULD POSSIBLY IMPACT
THE REGION LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.